Alabama, 2009

Lightning Strike in Alabama, July 6, 2009

July 6, 2009 · NWS TAE · 1 event in 1 county or zone

Lightning from an early morning thunderstorm on the 6th destroyed a mobile home in Ozark.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Lightning from an early morning thunderstorm on the 6th destroyed a mobile home in Ozark.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 12:42 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 6, 12:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EDT MON JUL 6 2009

.SYNOPSIS...ONGOING WEATHER IN OUR CWA HAS SIGNIFICANTLY WEAKENED
OVER THE PAST FEW HOURS WITH AN AREA OF STRATIFORM PRECIP ACROSS
MUCH OF SOUTH CENTRAL GEORGIA. A FEW WEAK CONVECTIVE CELLS CONTINUE
TO DEVELOP ACROSS THE EASTERN FLORIDA PANHANDLE AND IN SOUTHWEST
GEORGIA. ELSEWHERE IN THE SOUTHEAST...THERE ARE SEVERAL BANDS OF
STORMS ALONG AND SOUTH OF THE FRONTAL BOUNDARY CURRENTLY IN THE
CAROLINAS...TENNESSEE...ARKANSAS BACK INTO TEXAS. AT 06Z...TEMPS IN
THE CWA WERE IN THE MID TO UPPER 70S...EXCEPT IN THE 80S ALONG THE
COAST...DEWPOINTS WERE MOSTLY IN THE 70S. THE SURFACE MAP THIS
MORNING SHOWS THAT THE 1008-MB LOW IS NOW CENTERED IN NORTH CAROLINA
WITH THE FRONTAL BOUNDARY EXTENDING ACROSS THE TENNESSEE VALLEY...
THEN SOUTHWEST INTO THE RIO GRANDE VALLEY. HIGH PRESSURE IS BUILDING
INTO THE CENTRAL PLAINS STATES. THE ATLANTIC RIDGE AT THE SURFACE HAS
SAGGED FARTHER SOUTH AND IS CURRENTLY SITUATED IN THE FLORIDA STRAITS
EXTENDING AS FAR WEST AS THE WESTERN GULF OF MEXICO.

ALOFT...THE RIDGE ALOFT IS STACKED NEARLY OVER THE SURFACE RIDGE. THE
CENTER OF THE UPPER ANTICYCLONE IS NOW WEST OF BAJA. FLOW CONTINUES
TO BE SOMEWHAT ZONAL ACROSS CONUS WITH A TROUGH IN THE EAST...RIDGE
IN THE INTER MOUNTAIN WEST...AND A TROUGH JUST OFF THE COAST IN THE
PACIFIC NORTHWEST. WV IMAGERY DEPICTS THE HIGH MOISTURE CONTENT
QUITE WELL ALONG AND SOUTH OF THE FRONTAL BOUNDARY EXTENDING BACK
INTO NORTHWEST MEXICO.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
THE FRONTAL BOUNDARY WILL CONTINUE TO SAG EVER SO SLOWLY SOUTHWARD
OVER THE NEXT FEW DAYS IN RESPONSE TO THE UPPER TROUGH...FOCUSING
MOISTURE AND INSTABILITY ALONG AND SOUTH OF THE FRONT. THE UPPER
ANTICYCLONE WILL RETURN TO THE SOUTHWEST U.S. ON WEDNESDAY...WHICH
APPEARS TO AMPLIFY AND FOCUS THE TROUGH IN THE SOUTHERN MISSISSIPPI
VALLEY. THE FRONTAL BOUNDARY WILL THEN SLIP EVEN FARTHER SOUTH ON
WEDNESDAY PROBABLY INTO OUR CWA INCREASING THE UNCERTAINTY FOR OUR
NORTHERN ZONES...WILL IT BE CLEARING SKIES...WARMER TEMPS OR JUST
ANOTHER WET DAY.

TODAY WILL BE QUITE DISTURBED...CATEGORICAL POPS...COOLER MAX TEMPS.
OUR WORKSTATION WRF AGREES...DEVELOPING A MCS IN SOUTHEAST ALABAMA...
WHICH THEN MOVES SOUTHEAST THROUGH THE ENTIRE CWA...CLEARING THE CWA
BY 03Z WITH NEARLY 100 PERCENT COVERAGE THROUGH THE AFTERNOON. WILL
BE GOING WITH TEMPS IN THE MID TO UPPER 80S TODAY...A TAD BIT WARMER
ON TUESDAY WITH POPS IN THE 60 AND 70 PERCENT RANGE. FOR WEDNESDAY...
TEMPS WILL BE IN THE UPPER 80S TO NEAR 90 WITH POPS RANGING FROM 60
PERCENT SOUTH AND 30-40 PERCENT NORTH.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
ONLY MINOR TWEAKS WERE MADE TO THE EXTENDED. PERIOD BEGINS WITH
GLOBAL MODELS IN GOOD AGREEMENT. ALOFT...THIS PERSISTENT SUMMER
PATTERN HIGHLIGHTED BY MEAN COOL TROUGHS CENTERED IN CLOSE PROXIMITY
TO PAC NW COAST AND ALONG ERN SEABOARD WITH A BROAD HOT RIDGE IN
BETWEEN CENTERED OVER CENTRAL PLAINS WITH AXIS SW TO HIGH OVER TX/NM
BORDER. UPPER LOWS REMAIN INVCNTY OF OREGON/WASH COAST JUST OFF N
ENGLAND. THE WESTWARD EXTENSION OF THE ATLANTIC RIDGE IS APPROACHING
BAHAMAS. GFS/ECMWF IN GOOD AGREEMENT DURING DAYS 4/5 WITH NW FLOW
ACROSS SE REGION. THEY SHOW PLAINS RIDGE ADVANCING EWD WITH A SERIES
OF SHORTWAVES DROPPING DOWN FRONT SIDE AND INTO THE EXTREME
SOUTHEAST STATES ALLOWING ERN TROUGH TO SHARPEN OFF ATLC COAST WHILE
ATLANTIC RIDGE INTENSIFIES BACK TO THE WEST FROM BAHAMAS WWD INTO
CENTRAL FLORIDA AND KEEPING A WEAKNESS IN THE SUBTROPICAL RIDGE
ACROSS THE SE U.S. AS A RESULT...A DIFFLUENT PATTERN EVOLVES OVER
THE SOUTHEAST STATES AND ESPECIALLY NE GULF REGION RESULTING IN
FAVORABLE CONDITIONS FOR CONVECTION ESPECIALLY DAYS 4-5.

AT THE SURFACE...HIGH PRESSURE RIDGE AXIS CONTINUES ACROSS SOUTHERN
FL THROUGH LATE THURSDAY KEEPING SOUTHWEST FLOW IN PLACE. THE RIDGE
AXIS THEN LIFTS NORTHWARD TO ACROSS CENTRAL FL FRIDAY AND REMAINS IN
PLACE THROUGH SUNDAY. MEANWHILE...BERMUDA RIDGE EXPANDS WESTWARD
INTO FL. UPPER TROUGH CONTINUES TO FOCUS MOISTURE AND INSTABILITY
(WITH CONTINUING SERIES OF SHORTWAVES) ON PERSISTENT TROUGH/
BOUNDARY ACROSS N FL WED...BUT THEN BOUNDARY BEGINS TO DISSIPATE
LATE THURS AS UPPER RIDGE BUILD EWD SHUNTING UPPER TROUGH AXIS E OF
CWA AND FL RIDGE CONTS NWD. ACCORDINGLY POPS WILL SLOWLY DECREASE
THRU PERIOD.

ALTHOUGH IN BETTER AGREEMENT THAN PREVIOUS RUNS...GFS/ECMWF STILL
DIVERGE MODESTLY TOWARDS THE END OF THE PERIOD AND ESPECIALLY HOW
FAR EAST THE UPPER RIDGE WILL EXPAND EWD. BUT OVERALL...CWA REMAINS
BETWEEN EXPANDING CENTRAL U.S. RIDGE AND ON BACK SIDE OF THE UPPER
TROUGH. THE GFS EXPANDS LARGE SUBTROPICAL RIDGE EASTWARD INTO THE SE
STATES...WHILE THE ECMWF A TAD LESS AGGRESSIVE ALLOWING UPPER TROUGH
TO PENETRATE FURTHER INTO THE SE U.S. ALL IN ALL...UNSETTLED WEATHER
PATTERN THROUGH THE EXTENDED PERIOD DOMINATED BY LINGERING FRONTAL
BOUNDARY DRAPED ACROSS THE AREA...UPPER LEVEL TROUGH WITH ENERGY/
DISTURBANCES TRAVERSING THE AREA...AND HIGH ATMOSPHERIC MOISTURE AND
WARM TEMPERATURES.

THIS COMBINATION TRANSLATES TO LIKELY SHOWERS AND THUNDERSTORMS WED
NIGHT THRU THURS...THEN SCT CONVECTION THURS NIGHT THRU MON AS
SURFACE BOUNDARY DISSIPATES AND A RETURN TO NORMAL SEA BREEZE
AFTN/EVE ACTIVITY. MIN TEMPS REMAIN CLOSE TO NORMAL (CLIMO AROUND
70) WITH MAX TEMPS BEGINNING EXTENDED IN UPPER 80S...A LITTLE BELOW
CLIMO (CLIMO LOW 90S). THEY THEN RETURN TO CLIMO SAT AND INCH UP TO
A TAD ABOVE CLIMO ON MON...ALLOWING FOR A PROGRESSIVELY STRONGER SEA
BREEZE EACH AFTERNOON.

&&

.AVIATION...DURING REST OF OVERNIGHT HOURS...SW-NE BAND OF
CONVECTION HIGHLIGHTED BY EXCESSIVE LIGHTNING MOVING EWD AND
WEAKENING THRU CWA TOWARDS SUNRISE. BAND ASSOCD WITH MVFR CIGS/VSBYS
(AND BRIEF IFR CONDS) IN ANY HEAVY RAIN AND FOG. UNTIL BAND DIES OUT
AND/OR EXITS E OF I-75...FORECAST REMAINS TRICKY. AFTER SUNRISE...
EXPECT AN UNSETTLED DAY...WITH FAIRLY WIDESPREAD CONVECTION/RAIN
EVENT AT THE TERMINALS AND THIS REFLECTED IN TAF WITH 4HR TEMPOS FOR
TSTMS/MVFR CIGS/VSBYS UNTIL AT LEAST MID EVE. THE MAIN THREATS WITH
ANY STRONGER STORMS WILL BE DAMAGING WIND GUSTS UP TO 40-60 MPH AND
HAIL. SURFACE WINDS WILL REMAIN OUT OF THE WEST-SOUTHWEST THROUGH
THIS EVE.

&&

.MARINE...PROLONGED PERIOD OF WEST TO SW FLOW ON TAP. LOOKING FOR THE
GRADIENT TO FURTHER TIGHTEN UP AS THE COLD FRONT SAGS SOUTHWARD
TOWARD THE AREA. EXERCISE CAUTION CONDITIONS ARE EXPECTED TO BEGIN
TODAY. THESE ELEVATED WINDS WILL CONTINUE INTO WEDNESDAY AFTER WHICH
THE GRADIENT WILL WEAKEN.

&&

.FIRE WEATHER...WITH COLD FRONT STALLING TO THE NORTH OVER THE NEXT
FEW DAYS...MOIST SOUTHWEST FLOW OFF THE GULF COMBINED WITH SCATTERED
TO NUMEROUS SHOWERS AND STORMS WILL KEEP RELATIVE HUMIDITY VALUES
WELL ABOVE CRITICAL LEVELS THROUGH THE MID-WEEK PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   86  73  86  72  89 /  90  60  70  50  60
PANAMA CITY   86  76  85  76  89 /  80  50  70  50  60
DOTHAN        85  72  87  72  93 /  90  50  60  30  40
ALBANY        87  74  90  71  93 /  90  60  60  30  40
VALDOSTA      88  73  87  71  90 /  90  60  70  40  60
CROSS CITY    86  75  84  72  88 /  70  60  70  50  60
APALACHICOLA  88  77  85  75  88 /  80  50  70  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

SHORT TERM/MARINE...WATSON
LONG TERM...BLOCK
AVIATION/FIRE WEATHER...BLOCK
Hazardous weather outlook, Jul 5, 7:41 PM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT SUN JUL 5 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-070145-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
941 PM EDT SUN JUL 5 2009 /841 PM CDT SUN JUL 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTHEASTWARD ACROSS THE REGION TONIGHT...WITH THE BEST
CHANCES FOR RAIN ACROSS SOUTHEAST ALABAMA...EASTERN SECTIONS OF
SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND. AT THIS TIME...IT
IS STILL SOMEWHAT UNCERTAIN IF THE STORMS OVER SOUTHEAST ALABAMA
WILL SURVIVE THEIR TREK INTO THE REMAINDER OF THE CWA OVERNIGHT...
SO CONDITIONS WILL BE NEED TO BE MONITORED CLOSELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONTAL SYSTEM WILL BECOME QUASI STATIONARY OVER OR JUST NORTH
OF THE AREA THROUGH THE PERIOD. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA AGAIN ON
MONDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
STORM BOUNDARIES GENERATED BY THE FRONT...THE SEA BREEZE AND A
MOIST UNSTABLE ATMOSPHERE MAY COMBINE TO GENERATE STRONG TO
POSSIBLY SEVERE STORMS. AFTERNOON HIGH TEMPERATURES WILL RETURN TO
NEAR OR BELOW NORMAL. MAINLY AFTERNOON AND EVENING SCATTERED
SHOWERS AND STORMS ARE EXPECTED DURING THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF
TONIGHT...BUT MAY BE NEEDED AGAIN ON MONDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Jul 5, 9:27 PM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 PM EDT SUN JUL 5 2009

GAZ121>125-142-060430-
CALHOUN-CLAY-DOUGHERTY-EARLY-RANDOLPH-TERRELL-
1127 PM EDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...
DOUGHERTY...EARLY...RANDOLPH AND TERRELL COUNTIES...

* UNTIL 1230 AM EDT

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELLMAN TO FORT
GAINES...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF CUTHBERT TO
FORT GAINES...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  BLAKELY BY 1140 PM EDT.
  EDISON BY 1150 PM EDT.
  MORGAN BY 1210 AM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 5, 9:52 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 PM EDT SUN JUL 5 2009

ALZ068-FLZ009>011-060445-
GENEVA-HOLMES-JACKSON-WASHINGTON-
1052 PM CDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA...HOLMES...JACKSON
AND WASHINGTON COUNTIES...

* UNTIL 1145 PM CDT

AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLOCOMB TO 7 MILES
SOUTHEAST OF GENEVA...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF DOTHAN TO 7 MILES SOUTHEAST OF GENEVA...MOVING SOUTHEAST
AT 25 MPH.

THESE STORMS WILL BE NEAR...
  BONIFAY BY 1105 PM CDT.
  CHIPLEY BY 1120 PM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 5, 10:09 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 AM EDT MON JUL 6 2009

ALZ068-069-FLZ009-011-060500-
GENEVA-HOLMES-HOUSTON-JACKSON-
1109 PM CDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA...HOLMES...
HOUSTON AND JACKSON COUNTIES...

* UNTIL MIDNIGHT CDT

AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAMSON...OR 12 MILES WEST OF GENEVA...MOVING
SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  GENEVA BY 1140 PM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 1:43 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EDT MON JUL 6 2009

ALZ065>067-060845-
COFFEE-DALE-HENRY-
243 AM CDT MON JUL 6 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE AND HENRY
COUNTIES...

* UNTIL 345 AM CDT

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
LOUISVILLE TO PIGEON CREEK...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF ABBEVILLE TO 11 MILES WEST OF LUVERNE...MOVING SOUTHEAST
AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

24-BLOCK
Special weather statement, Jul 6, 2:49 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EDT MON JUL 6 2009

ALZ065>069-060945-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
349 AM CDT MON JUL 6 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE...
GENEVA...HENRY AND HOUSTON COUNTIES...

* UNTIL 445 AM CDT

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CENTRAL COFFEE COUNTY THROUGH DALE
AND HENRY COUNTIES...MOVING EAST TO SOUTHEAST AT 25 TO 30 MPH IN THE
DIRECTION OF GENEVA AND HOUSTON COUNTIES.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Dale

When
July 6, 3:00 AM CST
Where
Dale County, 1.58 mi S of Ewell
Property damage
$75,000
Reported by
Newspaper
Coordinates
31.397, -85.567

Lightning from an early morning thunderstorm struck a mobile home on County Road 20 southeast of Ozark. The resultant blaze destroyed the structure.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2009Every state in 2009This day in weather historyWarnings in Alabama, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190705.